U.S. doctors online nowAsk doctors free
West Jordan, Utah
A 17-year-old female asked:

New med? recently started zoloft (sertraline) and ever since i get diarreah and stomach pain every time i eat, newly started i'd diarreah as soon as i wake up

3 doctor answers10 doctors weighed in
Dr. Patricia Foster
Psychiatry 45 years experience
See MD: Please see your prescribing doctor as soon as possible to review and rule out Zoloft (sertraline) side effects. Your doctor knows your medical history and can best help you decide what to do. Best wishes.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Recommend taking: it with food. the loose stools usually resolve within two weeks.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jessica Allan
Dr. Jessica Allananswered
Internal Medicine 24 years experience
Side effect: 13% to 24% of patients experience Diarrhea as an adverse reaction to Sertraline. Give it another week or 2 and see if the symptoms subside. If the GI symptoms do not subside, discuss with your doctor about changing the medication
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.